Kentucky, 2006

Damaging Wind in Kentucky, March 11, 2006

March 11, 2006 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 11, 6:40 PM EST, 0 minutes earlier.

Area forecast discussion, Mar 11, 6:40 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EST SAT MAR 11 2006

.AVIATION (00Z-24Z)...
MAIN SURFACE BOUNDARY STILL LOCATED TO OUR SOUTH WITH BROAD LOW
LEVEL ISENTROPIC LIFT ACROSS BOUNDARY HELPING TO PRODUCE TRAINING
SHOWERS AND A FEW THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF FA.
BOUNDARY HAS MADE LITTLE NORTHWARD PROGRESS THROUGH THE DAY AND
WOULD NOT BE SURPRISED IF IT REMAINS TO OUR SOUTH THROUGH THE
OVERNIGHT. ISENTROPIC LIFT IS FORECAST TO DECREASE BY LATER THIS
EVENING SO THIS MAY ALLOW FOR PCPN TO TAPER OFF. WILL PLAY TAFS
ACROSS THE SOUTH THAT WAY BUT WILL HAVE TO MONITOR IN CASE PCPN
HANGS ON LONGER. WITH BOUNDARY REMAINING TO OUR SOUTH...WILL ALLOW
FOR SOME MVFR CIGS/VSBYS OVERNIGHT. SOME MODEL DIFFERENCES FOR
TIMING OF PCPN ON SUNDAY AS NAM IS FASTER THAN THE GFS IN BRINGING
THINGS IN THROUGH THE DAY. GIVEN GENERAL SOUTHWEST FLOW UP THROUGH
THE MID LEVELS...AM INCLINED TO THINK SLOWER GFS IS THE WAY TO GO SO
HAVE TRENDED TAFS THAT WAY...BRINGING BEST CHANCE OF PCPN IN DURING
THE LATER PERIOD OF THE TAFS.
&&

.PREVIOUS DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 446 PM EST SAT MAR 11 2006

SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
ACTIVE WEATHER PATTERN OVER THE SHORT TERM. WARM FRONT WILL PUSH
NORTH THIS EVENING. NEXT SHOT OF WIDESPREAD PRECIP WILL BE LATE
TONIGHT INTO EARLY MONDAY AS WAVE OF LOW PRESSURE MOVES ALONG THE
FRONT. ANOTHER WAVE OF LOW PRESSURE WILL MOVE ALONG THE BOUNDARY
SUNDAY NIGHT INTO EARLY MONDAY...BRINGING ANOTHER SHOT OF PRECIP.
HAVE GONE AHEAD AND ISSUED FLOOD WATCH FOR THE ENTIRE CWA THROUGH
MONDAY 00Z. GROUND IS ALREADY SATURATED AND PRECIPITABLE WATER
VALUES APPROACH 1.5 INCHES DURING THIS PERIOD. BETTER CHANCE OF
SEVERE WILL ALSO BE SUNDAY NIGHT INTO MONDAY MORNING WHEN BETTER
INSTABILITY AND STRONGER DYNAMICS ARE PRESENT. AFTER LOW PUSHES
NORTHEAST LATE ON MONDAY/EARLY TUESDAY...THICKNESSES SUPPORT RAIN
CHANGING OVER TO SNOW. NO ACCUMULATION OF EXPECTED. FOR TEMPS
STAYED CLOSE TO GUIDANCE OVERNIGHT. STUCK CLOSE TO MAV AND MET
NUMBERS FOR REMAINDER OF PERIOD. FWC NUMBERS SEEM A BIT COOL. RLG

THE FOLLOWING WAS ORIGINALLY ISSUED AT 446 PM EST SAT MAR 11 2006

LONG TERM (TUESDAY THROUGH SATURDAY)...
DEPARTING SYSTEM ON TUE WITH UPPER TROF COMING THRU AND UPPER LVL
FLO BECOMING NWRLY. HAVE MENT OF CHC OF MIXED LINGERING PCPN TUE
BUT GENERALLY HAVE SPED UP THE ENDING TIME BASED ON TRENDS.

SECONDARY FRONT TO PIVOT THRU TUE NIGHT SO HAVE KEPT A SLIGHT CHC
OF SNOW SHOWERS IN THE NE WHERE MSTR AND LIFT ARE BEST. SFC HI PRES
TO BUILD SE INTO THE OH VLY WED. HAVE DRY FCST WED/WED NIGHT WITH
HI PRES DOMINATING.

NEXT WEATHER SYSTEM...A SFC LOW TO TRACK FROM THE MID MS VLY INTO
THE OH VLY THU/THU NIGHT. TRENDS ARE SLOWER AND FURTHER SOUTH WITH
THIS SYSTEM. HAVE SLOWED THE ONSET OF PRECIP TO DAYBREAK THU AND
INCREASED POPS TO LKLY N AND HI CHC SOUTH. UPPER LVL TROF TO PIVOT
THRU EARLY FRIDAY AND THUS HAVE LINGERED A CHC OF SNOW SHOWERS EARLY
FRI. IN NWRLY FLOW SFC HI PRESSURE TO OFFER DRY WX REMAINDER OF FRI
INTO SAT.

TEMP WISE...HAVE TRENDED TEMPS COOLER THAN PREV FCST AND COOLER THAN
MEX GUID GENERALLY CLOSER TO MEN VALUES THRU THE PERIOD.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FOR OHZ026-034-035-042>046-051>056-060>065-070>074-
     077>082-088 UNTIL 7 PM MONDAY.
KY...FLOOD WATCH FOR KYZ089>100 UNTIL 7 PM MONDAY.
IN...FLOOD WATCH FOR INZ050-058-059-066-073>075-080 UNTIL 7 PM
     MONDAY.
&&
Hazardous weather outlook, Mar 11, 4:20 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EST SAT MAR 11 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-121215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
420 PM EST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT
A COLD FRONT WILL PUSH ACROSS THE REGION OVERNIGHT. THIS WILL
BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL
WILL BE POSSIBLE. WITH THE GROUND ALREADY SATURATED...URBAN AND
SMALL STREAM FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER LOW PRESSURE SYSTEM WILL PUSH ACROSS THE OHIO VALLEY
SUNDAY NIGHT INTO THE MONDAY MORNING. THIS WILL BRING ANOTHER
SHOT OF RAINFALL. HEAVY RAINFALL WILL BE POSSIBLE ONCE
AGAIN...WITH URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE.
THE ATMOSPHERE WILL ALSO BE UNSTABLE...SO SOME OF THE
THUNDERSTORMS WILL BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT.

The radar

The Cincinnati radar (KILN), 83 km away, was scanning. The volume nearest the first event began at 23:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bracken

When
March 11, 6:40 PM EST to 6:44 PM EST
Where
Bracken County, 6 mi S of Augusta
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
38.683, -84.000

One tree was downed across a road near Germantown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498129.